Klonopin

BFS Online Support Group

Moderators: JohnV, Arron, garym

Klonopin

Postby Scboy on February 26th, 2014, 10:08 am

Has anybody taken klonopin? The Dr prescribed it for anxiety and sleep. I took 0.5 mg before bedtime. It worked really well for sleep, but I am wary about taking it too long. The pins and needle sensations started about 3 days after I started taking them. I would start getting the sensations around lunchtime everyday. I took the 0.5 mg for about 3 weeks and 0.25 for a week. I took my last dose was on Sunday. Last night (Tues) I had burning pains in my leg that kept me up most of the night. Don't know if it is from discontinuing the klonopin or a new symptom of BFS. Terrible night. Don't want too many nights like that.
Scboy
Selfless giver of time
Selfless giver of time
 
Posts: 136
Joined: December 30th, 2013, 7:27 pm

Re: Klonopin

Postby Scaredlin on February 27th, 2014, 12:04 pm

Hey SC
My twitching actually started 6 days after taking klonopin. I know that its exactly the opposite of whats supposed to happen when you take a benzo (supposed to suppress/help twitching) but Im not so convinced that the meds didnt cause it in my case. Benzos are potent stuff especially on a whacked out nervous system. I DO know that if you abruptly withdraw your twitching will increase for a bit in a withdrawal syndrome fashion. But usually not a severe withdrawal if you were only taking it for a few days/weeks.

I am still on the klonopin despite my misgivings about it because I would rather sleep than lay awake worrying about the twitching and right now still very anxious.

I am still new to this BFS stuff and kind of still in the diagnostic process (did mri's, lumbar puncture, emgs) in terms of bloodwork and tests for other stuff that may cause twitching and BFS like symptoms.

Lin
Scaredlin
Senior Member
Senior Member
 
Posts: 79
Joined: February 1st, 2014, 2:24 pm

Re: Klonopin

Postby UFGatorGuy20 on February 27th, 2014, 3:53 pm

I beleive a lot of BFSers take Klonopin. I am currently, and it has (no joke) been my magic pill. When I take it, my anxiety disappears, my twitching reduces, the globus sensation in my throat diminishes, I can function at work. I'm about 6-8 months into BFS, but didn't start twitching all over until this past December and didn't start taking the Klonopin until January. General consensus is that it's good to help you in the short term. But, likely not optimal long term. I've seen reports that it can cause memory problems if taken long term. My doctor will continue to refill if I want, but she will NOT increase the dosage. I'm slowly weening myself off. I was taking 0.5mg / day around noon time. I'm down to 3/4 of 0.5mg around noon time for the last 9 days. I plan to keep going down 1/4 every two weeks until I'm off of it. I'm pyschologically ready to get off of it as I've been tested for MS and ALS (bloodwork, MRI, EMG) and all came back clean.
User avatar
UFGatorGuy20
Senior Member
Senior Member
 
Posts: 56
Joined: February 8th, 2014, 9:46 pm
Location: Central Florida (Space Coast)

Re: Klonopin

Postby Scboy on February 27th, 2014, 7:18 pm

Klonopin did help me sleep, but I could not deal with the side effects of paresthesia. Plus the addiction part scared me. I know the longer I take it the worse the withdrawal will be.
My story really started in May when I quit taking nicotine lozenges after I had some dizzy spells. I had been on the lozenges for four years ( I know you are only supposed to be on them for 6 weeks) I weened off the lozenges and caffeine, both of which I consumed a lot. This lead to insomnia, which in turn started leading to depression. My Dr. convinced me to try Zoloft back in September. The Zoloft side effects for the first two weeks for me were horrendous. Cold chills, panic attacks in the middle of the night, made bad insomnia even worse, headaches and made me feel hot all the time. The Dr convince me the continue with it saying that the side effects would go away. Well they did subside after two weeks, but not completely. He gave me Ativan and Ambien to try help me sleep as I had to go to China for business in November. I took these drugs sparingly maybe two days a week. I weaned off the Zoloft back in December and the twitching started 2 days after my last dose of Zoloft. I am 2.5 months into twitching. I've had an MRI of the brain, EMG and tons of blood work and nothing has shown up. ASL is out of the question. I do feel like overall I am getting better. The pins and needles feelings puts the MS bug in the back of my mind, but I really don't think it is MS. I think it is just a lot of pent-up anxiety and it is taking time to heal. It has been a long nine months for me, but I do feel like I'm going in the right direction. Glad everything is looking good for you.
Scboy
Selfless giver of time
Selfless giver of time
 
Posts: 136
Joined: December 30th, 2013, 7:27 pm

Re: Klonopin

Sponsor

Sponsor
 


Return to The Support Group

Who is online

Users browsing this forum: No registered users and 6 guests